Is birth control affecting my appetite and weight loss?
I've been on birth control for almost 3 years now, and just within the last recent year I've been experiencing a lot of weight loss, and I'm losing a lot of my appetite. It's really starting to affect me because I feel way too skinny but my appetite won't grow. Is this because of birth control? Are there ways for me to fix this?
Birth control, especial birth control pills, can have a lot of different side effects. Many women do report, for example, effects on appetite, mood, and weight. However, most of the time these side effects occur in the weeks and months immediately after starting the pill. It would be much less likely in your case that your weight loss and appetite are related to your birth control, since you have been using it for 3 years without any bad effects whatsoever. Therefore, I think you need to schedule a visit with your primary care doctor so that you can get some help figure out what is going on. There are many different causes for weight loss and decreased appetite, including common problems like depression and trouble with the thyroid gland. Your doctor will want to perform a complete physical examination, and they will also probably want to get basic blood work to look at your thyroid gland, to look for anemia, and so on. When you do go to see your doctor make sure to tell them about any other symptoms you might be having, especially any swollen glands, abdominal pain, night sweats, or changes in your bowel habits, as these might be important clues.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.